# SDR 20001204SH009

- Difficulty date: November 14, 2000
- Submitted: December 4, 2000
- Operation: Air carrier
- Aircraft: N283EA
- Make and model: Fokker F.27MK 500
- Aircraft serial: 10522
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rack
- Part number: 200061337
- Part serial: MAL338
- Condition: Cracked
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOTS REPORTED THAT AIRCRAFT STEERING WAS INOPERATIVE.  MAINTENANCE FOUND THE STEERING RACK HAD CRACKED AT THE FIRST TOOTH SERRATION.  THE STEERING RACK WAS REPLACED.  RACK CRACKED IN AN AREA THAT IS SUBJECTED TO RECURRENT MAGNETIC PARTICLE INSPECTIONS EVERY 1,600 HOURS AS DIRECTED BY FOKKER SIP 32-00-00 AND DOWTY SB 32-14B.  PART TSN WAS 5,892 CYCLES.  TIME SINCE LAST MAGNETIC PARTICLE INSPECTION FOR C/W FOKKER SIP 32-00-00 WAS 1,200 CYCLES AGO.  NO DEFECTS WERE NOTED AT THE INSPECTION.  (X)
